Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 77, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 9, 2014, 8:19 AM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2014, 8:19 AM CDT (13:19 UTC)
- Expired
- Jul 9, 2014, 10:15 AM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WGUS54 KJAN 091319 FFWJAN MSC021-063-091515- /O.NEW.KJAN.FF.W.0077.140709T1319Z-140709T1515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 819 AM CDT WED JUL 9 2014 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI... JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI... * UNTIL 1015 AM CDT * AT 815 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR INDICATED THAT RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE FALLEN OVER THE PAST ONE TO TWO HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEYTON... PATTISON AND ALCORN PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON. && LAT...LON 3167 9126 3189 9122 3191 9073 3163 9075 $$ 17
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:59 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 9, 3:59 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 359 AM CDT WED JUL 9 2014 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... THE FRONTAL BOUNDARY CURRENTLY LOCATED TO THE NORTH OF THE AREA WILL DROP SOUTH INTO THE AREA THIS AFTERNOON. MOISTURE WILL CONTINUE TO INCREASE THROUGH THE DAY WITH PWATS CLIMBING TO NEAR 2.0 INCHES OVER MUCH OF THE AREA BY THIS AFTERNOON. WITH LITTLE UPPER SUPPORT EXPECT THE FRONT TO STALL ACROSS THE AREA THIS EVENING AND CONTINUE TO EXTEND ACROSS THE AREA TONIGHT KEEPING CHANCES FOR SHOWERS AND STORMS THROUGH THE NIGHT INTO THURSDAY. WITH MARGINAL INSTABILITY AND WEAK SHEAR EXPECT THESE STORMS TO REMAIN SUB-SEVERE...BUT A STRONG STORM OR TWO LOOK POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. THE GLOBAL MODELS SUGGEST THAT WHATS LEFT OF THE BOUNDARY WILL CONTINUE TO EXTEND ACROSS THE SOUTH CENTRAL PORTIONS OF THE AREA THROUGH THURSDAY AND THIS WILL BE THE FOCUS OF MORE SHOWERS AND THUNDERSTORMS. THE GFS INDICATES THAT DRIER AIR WILL BEGIN TO BUILD SOUTH INTO THE NORTHERN PORTIONS OF THE AREA BY THURSDAY EVENING WITH PWATS FALLING BELOW 1.5 INCHES. EXPECT ANY SHOWER AND THUNDERSTORM ACTIVITY TO DIMINISH QUICKLY BY SUNSET WITH CLEARING SKIES OVERNIGHT INTO FRIDAY MORNING. RAISED POPS ABOVE MAV GUIDANCE TODAY CLOSER TO THE ECMWF...STUCK CLOSE FOR THE REMAINDER OF THE PERIOD. .LONG TERM...FRIDAY THROUGH TUESDAY...MODELS AND ENSEMBLES SHOWS UPPER RIDGING OVER THE REGION FOR FRIDAY INTO THE WEEKEND. THERE WILL BE ENOUGH INSTABILITY FOR SOME DIURNAL CONVECTION. PWATS WILL INCREASE FROM 1.6 TO AROUND 2 INCHES BY THE END OF THE WEEKEND AS MEAN MOISTURE REBUILDS ACROSS THE REGION FROM THE SOUTH. AS WE MOVE FROM SUNDAY INTO EARLY NEXT WEEK ANOTHER ROUND OF UPPER JET ENERGY WILL CARVE OUT ANOTHER UPPER TROUGH WITH ITS AXIS JUST EAST OF THE REGION. THIS WILL SEND ANOTHER FRONTAL BOUNDARY AT OR NEAR THE NORTHERN PORTION OF THE REGION EARLY NEXT WEEK. ONCE AGAIN ANY DEEP LAYER SHEAR AND JET ENERGY WILL STAY NORTH OF THE REGION...WHILE WE WILL HAVE INSTABILITY FOR DAYTIME HEATING AND THE BOUNDARY TO HELP FOCUS CONVECTION. A SERIES OF IMPULSE WILL CROSS THE REGION IN NORTHWEST FLOW. THERE MAY BE A FEW STRONG STORMS IN THE NORTH. LOW LEVEL TEMPS AT 850 MB WILL CLIMB BACK TO THE 27-29C FOR MONDAY INTO TUESDAY WITH DEWPOINTS IN THE LOWER 70S...WHICH MAY LEAD US BACK TO SOME HEAT STRESS ISSUES. AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF THE MEX AND GMOS ON DAILY HIGHS...EXCEPT FOR THE EURO ON THURSDAY WITH THE FRONTAL BOUNDARY AROUND AND INCREASE IN MOISTURE. FOR LOWS WENT CLOSE TO MEX GUIDANCE. AS FAR AS POPS ARE CONCERN WENT CLOSE TO A BLEND OF MEX AND GMOS GUIDANCE./17/ && .AVIATION...ALL SITES WITH THE EXCEPTION OF GTR ARE VFR AND THIS WILL CONTINUE THROUGH MUCH OF THE MORNING. THUNDERSTORMS ARE CURRENTLY MOVING ACROSS GTR AND THIS WILL CONTINUE THROUGH 10-11Z. SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS ALL TAF SITES THIS AFTERNOON AND THIS WILL BRING TEMPO MVFR CONDITIONS AND POSSIBLY BRIEF IFR CONDITIONS. THE SHOWERS AND STORMS WILL CONTINUE TO BE POSSIBLE INTO TONIGHT./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 70 93 71 / 72 47 40 14 MERIDIAN 91 70 92 69 / 70 57 49 14 VICKSBURG 92 71 93 69 / 64 39 35 14 HATTIESBURG 94 73 94 71 / 58 33 63 20 NATCHEZ 90 71 91 71 / 51 29 44 18 GREENVILLE 91 72 93 71 / 71 29 26 10 GREENWOOD 88 69 93 68 / 76 33 28 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/17
Hazardous weather outlook, Jul 9, 4:01 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 401 AM CDT WED JUL 9 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 100915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 401 AM CDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 9, 6:24 AM CDT, 1 hour 55 minutes before
MSZ026-028-029-032-091205-
WEBSTER MS-MONTGOMERY MS-GRENADA MS-CHOCTAW MS-
624 AM CDT WED JUL 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
624 AM CDT WED JUL 9 2014
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED OVER KILMICHAEL AT 621 AM CDT...MOVING EAST AT 20 MPH.
RAINFALL FOR THE PAST HOUR HAS AVERAGE AROUND 2.5 INCHES OVER
MONTGOMERY COUNTY. THOSE ON THE ROADWAYS SHOULD BE ALERT FOR SUDDEN LOST
OF VISIBILITIES DUE TO DOWNPOURS AND PONDING OF WATER ON ROADS.
PEOPLE IN NORTHWESTERN CHOCTAW...EXTREME SOUTHEASTERN GRENADA...
MONTGOMERY AND WESTERN WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3332 8924 3335 8963 3363 8975 3373 8940
3373 8936
TIME...MOT...LOC 1121Z 257DEG 19KT 3347 8958
MRMSpecial weather statement, Jul 9, 7:04 AM CDT, 1 hour 15 minutes before
MSZ029-030-032-033-091255-
WEBSTER MS-OKTIBBEHA MS-CLAY MS-CHOCTAW MS-
704 AM CDT WED JUL 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
704 AM CDT WED JUL 9 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 4 MILES NORTHWEST OF MATHISTON AT 703 AM CDT...MOVING EAST AT
15 MPH. AVERAGE HIGHEST RAINFALL FOR THE PAST HOUR HAS BEEN AROUND
2.5 INCHES IN WEBSTER COUNTY. THOSE ON THE ROADWAYS SHOULD BE ALERT
FOR SUDDEN LOST OF VISIBILITIES DUE TO DOWNPOURS AND PONDING OF
WATER ON ROADS.
PEOPLE IN NORTHERN CHOCTAW...WEST CENTRAL CLAY...NORTHWESTERN
OKTIBBEHA AND EASTERN WEBSTER COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3344 8899 3343 8936 3372 8935 3373 8928
3373 8920 3374 8920 3375 8915 3374 8905
3376 8903 3376 8898
TIME...MOT...LOC 1203Z 264DEG 14KT 3357 8918
MRMSpecial weather statement, Jul 9, 7:34 AM CDT, 45 minutes before
LAZ025-MSZ053-059-091325- JEFFERSON MS-CLAIBORNE MS-TENSAS LA- 734 AM CDT WED JUL 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 734 AM CDT WED JUL 9 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND PEA TO DIME SIZED HAIL WAS LOCATED 5 MILES SOUTHWEST OF ALCORN AT 733 AM CDT...MOVING EAST AT 20 MPH. THOSE ON THE ROADWAYS SHOULD BE ALERT FOR SUDDEN LOST OF VISIBILITIES DUE TO DOWNPOURS AND PONDING OF WATER ON ROADS. PEOPLE IN SOUTHWESTERN CLAIBORNE AND WESTERN JEFFERSON COUNTIES...AND SOUTH CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3194 9093 3164 9094 3173 9130 3190 9130 TIME...MOT...LOC 1233Z 274DEG 17KT 3181 9117 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:24 AM CDT | Special Weather Statement | JAN | Choctaw, Montgomery | 41 min |
| Jul 9, 7:04 AM CDT | Special Weather Statement | JAN | Webster | 51 min |
| Jul 9, 7:34 AM CDT | Special Weather Statement | JAN | Jefferson | 51 min |
| Jul 9, 9:14 AM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| Jul 9, 10:12 AM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 2 hr |
| Jul 9, 10:23 AM CDT | Flash Flood Warning | JAN | Clarke | 112 min |
| Jul 9, 12:13 PM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson | 2 hr |
| Jul 9, 5:36 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.